Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 2, 2006, 11:32 AM CST for Grundy County, Tennessee. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2006, 11:32 AM CST (17:32 UTC)
- Expired
- Jan 2, 2006, 11:51 AM CST
- In force
- 19 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 11:40 AM CST | TORNADO | 1 N Palmer, TN | POSSIBLE BRIEF TORNADO TOUCHDOWN JUST OFF HIGHWAY 399, DAMAGE TO A BARN ROOF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 021732 SVROHX TNC061-021800- /O.NEW.KOHX.SV.W.0001.060102T1732Z-060102T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1132 AM CST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRUNDY COUNTY IN TENNESSEE * UNTIL NOON CST * AT 1130 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR GRUETLI-LAAGER... OR ABOUT 10 MILES NORTHEAST OF MONTEAGLE...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTHEAST OF BEERSHEBA SPRINGS BY 1140 AM CST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3541 8580 3523 8579 3537 8556 3552 8561 $$ 21
1 follow-up statement
000 WWUS54 KOHX 021751 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1151 AM CST MON JAN 2 2006 TNC061-021801- /O.CAN.KOHX.SV.W.0001.000000T0000Z-060102T1800Z/ GRUNDY TN- 1151 AM CST MON JAN 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY COUNTY IS CANCELLED... THE STORM HAS WEAKEND AND IS ABOUT TO EXIT THE COUNTY. LAT...LON 3541 8580 3523 8579 3537 8556 3552 8561 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 10:02 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 2, 10:02 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1002 AM CST MON JAN 2 2006 .SHORT TERM...RADAR SHOWS A NARROW LINE OF STORMS IN WEST TENNESSEE RIGHT ALONG THE SURFACE FRONT. THE STORMS ARE MOVING INTO A REGION (JUST EAST OF THE TENNESSEE RIVER) OF GREATER INSTABILITY AND SURFACE MOISTURE FLUX CONVERGENCE. DEW POINTS IN THE AREA ARE CLOSE TO 60 DEGREES, AND THE 16Z TEMPERATURE OF 70 DEGREES AT NASHVILLE TIES THE RECORD HIGH FOR THIS DATE. EXPECT THESE STORMS TO INTENSIFY AS THEY MOVE INTO MIDDLE TENNESSEE. .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Jan 2, 5:40 AM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 540 AM CST MON JAN 2 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-031130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 540 AM CST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT LATER TODAY...AND SOME STORMS MAY REACH SEVERE LEVELS. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...AND THE MAIN TARGET WILL BE THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE TODAY. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 4:15 PM CST | Severe Thunderstorm Warning | OHX | Fentress | 30 min |
| Jan 2, 4:18 PM CST | Severe Thunderstorm Warning | OHX | Pickett | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.